MDS is a bone marrow failure disorder
MDS is a blood cancer
Learn More >

Welcome to the MDS Patient Message Board Post New Thread

Welcome to the MDS Patient Message Board. We hope that you will find this to be a very valuable resource in your journey. We have recently revised the format of our forum to be much more user friendly and pleasing on the eyes. Let us know if you have any problems, or if you have additional suggestions on how we might further improve our site.

Mental state

Home forums Patient Message Board Mental state

This topic contains 4 replies, has 3 voices, and was last updated by  Mary 3 weeks ago.

Viewing 5 posts - 1 through 5 (of 5 total)
  • Author
    Posts
  • #48735

    Mary
    Participant

    Husband receiving Vidaza and Rivlimid treatments, lately he seems a little confused about what is going on around him. Is this normal or do these drugs cause early dementia? He is 67 soon to be 68.

    #48736

    Kathy Stermer
    Participant

    Have not heard of both drugs being used at the same time before. Are you at a Center of Excellence for treatment? Hopefully being followed carefully by care team and they are aware of what’s going on.

    #48737

    Mary
    Participant

    Currently not at Center of Excellence as the only one is 2 hours away. He does 5 days Vidaza shots and 21 days Rivlimid. He had a 7% blast his last BMB reason for Rivlimid. I trust his care team but if this does not work well may make the trip to CE. He was currently in hospital with pneumonia and blood infection.

    • This reply was modified 3 weeks, 5 days ago by  Mary.
    #48761

    JAMES KAMP
    Participant

    I just finished another 5 day treatment of Vidaza. I think it was the 13th cycle. During days 3 – 7, I am amazed at some of the decisions I make. I do things I would never do at other times. I have been able to keep my desk job, but try not to do anything important on days 4 and 5. By day 7 things are returning to normal. My wife was frustrated with me at first. Now, we are learning the pattern. When she questions my planned actions, I know just to trust her. I fought it at first. Now I know it is part of the treatment.

    I would add that my brain did not work correctly when my hemoglobin was low, either.

    #48772

    Mary
    Participant

    Thanks for your reply it helps to know this is common. My husband has been on Vidaza since August of last year. His last BMB showed 7% blast so started him on Rivlimid. 5 days Vidaza and 21 Rivlimid (pill he takes once a day) not sure of side effects yet just started Monday but seems to be tolerating well. Was supposed to begin last month but ended up in hospital for a week and a half with pnemonia and blood infection. He also broke hip 5 years ago now arthritis setting in getting physical therapy twice a week thank goodness Medicare takes care of that. Good luck to you, day by day is all we can do.

Viewing 5 posts - 1 through 5 (of 5 total)

Register for an account, or login to post to our message boards. Click here.

You must be logged in to reply to this topic.


Login

Login

Search Forums

Review answers to commonly asked questions or get answers to your questions from an MDS expert